Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 31, 2015, 12:39 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2015, 12:39 PM CDT (17:39 UTC)
- Expired
- Oct 31, 2015, 1:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Pointe Coupee Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:45 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
531
WFUS54 KLIX 311739
TORLIX
LAC077-311815-
/O.NEW.KLIX.TO.W.0036.151031T1739Z-151031T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 PM CDT SAT OCT 31 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 115 PM CDT
* AT 1239 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MELVILLE...MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
FORDOCHE AROUND 1250 PM CDT.
MORGANZA AROUND 100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3083 9163 3055 9148 3054 9148 3054 9172
3055 9175 3062 9175 3063 9174 3066 9175
3067 9173 3071 9173 3075 9176
TIME...MOT...LOC 1739Z 242DEG 38KT 3062 9182
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 11:55 AM CDT, 44 minutes earlier.
Area forecast discussion, Oct 31, 11:55 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 AM CDT SAT OCT 31 2015
...UPDATE...
...TORNADO WATCH FOR SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI UNTIL 7PM...
MAIN UPDATE IS FOR TORNADO WATCH 528 WHICH IS IN EFFECT UNTIL 7PM
THIS EVENING. ALSO HAVE UPDATED OUR DSS CODE TO YELLOW. THE
CURRENT FORECAST LOOKS ON TRACK AS WIDESPREAD LIGHT SHOWERS HAVE
DEVELOPED OVER SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI AHEAD
OF A LINE OF THUNDERSTORMS JUST REACHING THE EDGE OF OUR AREA OF
RESPONSIBILITY. KLIX 16Z SOUNDING IS ON ITS WAY UP AND THE LOWER
ATMOSPHERE HAS INDEED MOISTENED FROM OUR 12Z SOUNDING. THERE IS
ALSO A TEMPERATURE INVERSION AROUND 750MB. MORE ABOUT THE 16Z
SOUNDING WILL BE FORTHCOMING IN A SOUNDING DISCUSSION IN THE NEXT
HOUR OR TWO.
ANSORGE
&&
DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...TORNADO WATCH 528 IN EFFECT UNTIL 7PM TODAY
MONITORING POTENTIAL FOR HEAVY RAIN TODAY/TOMORROW
MONITORING POTENTIAL FOR ISOLATED SEVERE TODAY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PREV DISCUSSION... /ISSUED 825 AM CDT SAT OCT 31 2015/
.SOUNDING DISCUSSION...
TWO COMPARISONS TO DO THIS MORNING WITH THE SOUNDING ANALYSIS.
FIRST...WHAT A CHANGE FROM YESTERDAY. YESTERDAYS PW WAS .85 IN
WITH A LARGE DRY AREA FROM 9KFT TO 32KFT. THIS MORNING THE PW
JUMPED TO 1.56IN WITH THE ONLY NON SATURATED LAYER BETWEEN 2.5KFT
TO 10KFT. OTHER NOTABLES FROM THIS MORNINGS SOUNDING INCLUDE AN LI
OF 1 AND A DECENT WITH 30KT BY 5KFT AND 50KT AT 17KFT. INVERSION
UP TO 6KFT WILL ERODE AS THE LOWER MOISTENS UP FROM THE WEST. THAT
BRINGS US TO THE SECOND COMPARISON AS WE LOOK WEST FOR WHAT OUR
SOUNDING WILL LOOK LIKE LATER TODAY. KLCH SHOWS STRONG LLJ WITH
50KT AT 2KFT AND 80KT AT 38KFT. LI AT KLCH AS -3 WITH A PW AT AN
IMPRESSIVE 2.34IN. THE COLUMN IS TOTALLY SATURATED WITH A CAPE
CALCULATED AT 91J/KG. BOTH HODOGRAPHS ARE SIMILAR WITH SOME
SUPPORT FOR A FEW STORMS TO ROTATE. BOTH SOUNDING NOT THE BEST FOR
SEVERE WEATHER...HOWEVER DO SHOW SOME INDICATION FOR RAPID SPIN
UPS NEAR THE STRONGER STORMS. THE MAIN THREAT WILL REMAIN HEAVY
RAIN WITH THE HIGHEST TOTALS NEAR AREAS WHERE STORMS TRAIN GIVING
REPEATED HEAVY DOWNPOURS. /KEG/
PREV DISCUSSION... /ISSUED 340 AM CDT SAT OCT 31 2015/
.HEAVY RAIN AND ISOLATED SEVERE WEATHER POSSIBLE THIS WEEKEND...
DISCUSSION...
BIGGEST WEATHER IMPACTS WILL BE IN THE NEXT 48 HOURS OR SO AS A
SLOW MOVING FRONTAL SYSTEM BRINGS HEAVY RAIN AND A THREAT OF
ISOLATED SEVERE THUNDERSTORMS TO THE AREA.
UPPER TROUGH DRIVING THE SYSTEM WILL ELONGATE TODAY AS NORTHERN
STREAM ENERGY LIFTS NORTHEASTWARD AND SOUTHERN STREAM ENERGY LAGS
BEHIND. THIS WILL CAUSE THE FORWARD PROGRESSION OF THE FRONT TO
SLOW AND WILL RESULT IN A PROLONGED PERIOD OF SHOWERS/THUNDERSTORMS
FOR THE LOCAL AREA. 00Z SOUNDING INDICATED PW VALUE HAD RISEN TO
ABOUT AN INCH. SUSPECT THAT 12Z SOUNDING WILL BE SIGNIFICANTLY
HIGHER AND BY THIS AFTERNOON...PW VALUES ARE FORECAST TO ECLIPSE
THE 2 INCH MARK...WELL IN EXCESS OF WHAT IS NORMAL FOR THIS TIME
OF YEAR. THIS WILL ALLOW FOR VERY EFFICIENT RAINFALL RATES FROM
SOME OF THE STRONGER CONVECTIVE STORMS. THIS IS IN CONTRAST TO
LAST WEEKEND/S SYSTEM WHICH SAW MOSTLY STEADY STRATIFORM
PRECIPITATION. ADD IN THE FACT THAT THE GROUND CAN/T HOLD AS MUCH
WATER GIVEN LAST WEEKEND/S HEAVY RAIN...AND THERE IS POTENTIAL FOR
AT LEAST LOCALIZED FLASH FLOODING.
BIGGEST CHANGE TO THE FORECAST HAS TO DO WITH RAINFALL TOTALS
ACROSS EASTERN HALF OF THE AREA. LATEST MODEL CONSENSUS INDICATES
A SLOWLY SLOWER EVOLUTION OF THE MID LEVEL TROUGH WHICH WILL KEEP
CONVECTION OVER LOCAL AREA LONGER BEFORE BEING KICKED EASTWARD AS
THE TROUGH FINALLY GETS MOVING. THE INCREASED QPF OVER EASTERN
AREAS NECESSITATES EXTENDING THE FLASH FLOOD WATCH EASTWARD TO
INCLUDE THE REMAINDER OF THE FORECAST AREA. WITH RAINFALL TODAY
FORECAST TO BE GENERALLY LIGHT EAST OF THE PEARL RIVER...WILL HAVE
THE FLASH FLOOD WATCH FOR THOSE AREAS START AT 00Z THIS EVENING
INSTEAD OF 12Z TODAY. ALL LOCAL FLASH FLOOD WATCHES WILL BE IN
EFFECT THROUGH 00Z MONDAY...BUT AS HEAVY RAIN BEGINS TO
TAPER...WILL LIKELY BEGIN CUTTING AREAS OUT OF THE WATCH FROM WEST
TO EAST THROUGHOUT THE DAY SUNDAY.
CORE OF 850MB JET STREAK WILL MOVE EASTWARD FROM WEST CENTRAL LA
TO SW MS THROUGH EARLY AFTERNOON AND WILL THEN WEAKEN AS IT
CONTINUES EASTWARD. THIS JET STREAK WILL HELP KICK DIRECTIONAL AND
SPEED SHEAR UP OVER THE LOCAL AREA TODAY. BEST SHEAR STILL LOOKS
TO BE ACROSS NORTHWESTERN HALF OF AREA CLOSER TO THE JET STREAK
CORE. IN THESE AREAS...0-3KM STORM RELATIVE HELICITY PEAKS IN THE
400 TO 500 M2/S2 RANGE THIS MORNING AND DECREASES TO A STILL
RESPECTABLE 300 M2/S2 THIS AFTERNOON AS LOW LEVEL WINDS VEER AND
THE JET STREAK BEGINS TO WEAKEN. VALUES ARE LOWER TO THE EAST AND
SOUTHEAST...BUT ARE STILL IN THE 200 TO 300 M2/S2 RANGE FOR MUCH
OF THE DAY. INSTABILITY IS A BIT HARDER TO COME BY OWING TO WEAK
LAPSE RATES AS THE ATMOSPHERE BECOMES MOISTURE LOADED. DIURNAL
HEATING WILL ALSO BE LIMITED BY CLOUD COVER. NEVERTHELESS...THE
HIGH SHEAR ENVIRONMENT AND MARGINAL INSTABILITY WILL STILL LEAD TO
POTENTIAL FOR A FEW STORMS TO BECOME SEVERE WITH THE PRIMARY
THREATS BEING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. SPC
CONTINUES TO INDICATE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE
REGION.
SEVERE THREAT SHOULD TAPER OFF PRETTY QUICKLY THIS EVENING AS THE
LOW LEVEL JET STREAK CONTINUES TO WEAKEN AND MOVE AWAY FROM THE
AREA...BUT THE HEAVY RAIN THREAT WILL PERSIST THROUGH TONIGHT AND
INTO AT LEAST THE FIRST PART OF SUNDAY. THERE ARE SOME DIFFERENCES
IN TIMING BETWEEN THE MODELS...BUT LOOKS LIKE HEAVY RAIN THREAT
SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST DURING THE DAY SUNDAY.
AS PREVIOUSLY MENTIONED...WILL LIKELY BE ABLE TO START TRIMMING
PARISHES/COUNTIES FROM THE FF WATCH AS THE RAIN MOVES EASTWARD.
COLD FRONT FINALLY PUSHES EAST OF LOCAL AREA SUNDAY NIGHT. AIR
MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN...SO NOT EXPECTING TOO
STRONG OF A TEMPERATURE GRADIENT. TEMPS SHOULD FALL A FEW
DEGREES BUT WILL REMAIN ABOVE NORMAL EVEN BEHIND THE FRONT.
DRIER SURFACE HIGH SETTLES INTO THE AREA ON TUESDAY...BUT QUICKLY
BEGINS TO SHIFT EASTWARD ON WEDNESDAY ALLOWING WINDS TO TURN
ONSHORE AGAIN AND MARKING THE START OF MOISTURE RETURN. UPPER
RIDGING BUILDS INTO THE AREA BY MIDWEEK RESULTING IN A CONTINUED
WARMING TREND. NEXT FRONTAL SYSTEM LOOKS TO IMPACT THE AREA NEXT
WEEKEND.
AVIATION...
MID AND HIGH LEVEL CLOUDS WERE BEING OBSERVED ACROSS THE FORECAST
AREA EARLY THIS EVENING. CEILINGS WILL GRADUALLY LOWER IN THE MVFR
CATEGORY AROUND 12Z THIS MORNING. RAIN AND THUNDERSTORMS WILL MAINLY
HOLD OFF UNTIL AFTER 14Z TODAY AND SPREAD FROM WEST TO EAST DURING
THE COURSE OF THE DAY. THE RAIN AND MVFR CEILINGS WILL PERSIST INTO
THE EVENING HOURS.
MARINE...
SURFACE LOW OVER TEXAS IS EXPECTED TO MOVE EAST AND DEEPEN OVER
THE TEXAS COAST TODAY. THE PRESSURE GRADIENT WILL TIGHTEN OVER THE
COASTAL WATERS WHICH WILL INCREASE WIND SPEEDS. WIND SPEEDS WILL
LIKELY INCREASE UP TO 20 KNOTS EAST OF THE MISSISSIPPI RIVER FOR
TODAY. HAVE ISSUED SMALL CRAFT ADVISORY TO COVER THIS THREAT EAST
OF THE RIVER TODAY. WILL CARRY EXERCISE CAUTION ELSEWHERE
INCLUDING PROTECTED WATERS.
A STRONG LINE OF SH/TS WILL ACCOMPANY THIS TROUGH...MOVING THROUGH
THE COASTAL WATERS THIS AND THIS EVENING. WIND SHIFT TO THE WEST NW
IS NOT EXPECTED UNTIL SUNDAY EVENING. HOWEVER...SURFACE PRESSURE
GRADIENT IS EXPECTED TO RELAX A TAD THIS EVENING. THUS SCA THREAT IS
ONLY EXPECTED THROUGH TODAY. WEST FLOW BEHIND THE LOW WILL DROP OFF
MONDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC
STATES WITH RIDGE AXIS TO EAST TEXAS BY MID WEEK. THIS FEATURE WILL
DEVELOP A EAST FLOW OVER THE NORTHERN GULF AND COASTAL WATERS
TUESDAY AFTERNOON THROUGH THURSDAY. WINDS SHOULD REMAIN SMALL
CRAFT ADV CRITERIA DURING THIS TIME.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING POTENTIAL FOR HEAVY RAIN TODAY/TOMORROW
MONITORING POTENTIAL FOR ISOLATED SEVERE TODAY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 67 73 59 / 100 100 80 50
BTR 78 69 74 59 / 100 100 80 40
ASD 78 70 76 61 / 70 100 90 50
MSY 79 70 76 64 / 80 100 90 40
GPT 77 71 76 64 / 70 100 100 50
PQL 78 71 77 62 / 60 100 100 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR LAZ034>037-039-
040-046>050-056>072.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ550-552-
570-572.
MS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MSZ068>071.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
AFTERNOON FOR MSZ077-080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ552-570-
572.
&&Hazardous weather outlook, Oct 31, 11:18 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1118 AM CDT SAT OCT 31 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1118 AM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD 3 TO 5 INCHES OF RAIN IS ANTICIPATED WITH LOCALLY HIGHER AMOUNTS POSSIBLY APPROACHING 8 INCHES THROUGH SUNDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA. OVERALL THE AREA DRAINED FAIRLY WELL AFTER THE SYSTEM LAST WEEKEND...BUT MANY RIVERS AND TRIBUTARIES ALONG WITH TIDES ARE STILL RUNNING QUITE HIGH. THIS COULD LEAD TO MANY LOW LYING AREAS RESPONDING QUICKLY TO THE RAINFALL RUNOFF...LEADING TO SOME FLASH FLOODING. IN ADDITION TO THE RAINFALL THREAT...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS MUCH OF THE AREA WITH THE REMAINDER OF THE AREA IN A MARGINAL RISK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS. THE MAIN CONCERN FROM SEVERE STORMS WILL BE ISOLATED WEAK...BUT QUICK SPIN UP TORNADOES. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. THE SEVERE RISK WILL GREATLY DIMINISH HEADING INTO SATURDAY EVENING. RIVERS LEVELS CONTINUE TO FALL AT THIS TIME...BUT WITH THE ADDITIONAL RAINFALL MOST WILL STOP FALLING AND MANY COULD REVERSE AND POSSIBLY APPROACH FLOOD STAGE AGAIN. THE GREATEST CONCERN WOULD BE THE AMITE...COMITE...TICKFAW...TANGIPAHOA...BOGUE CHITTO...AND POSSIBLY THE COASTAL MISSISSIPPI DRAINAGE CHANNELS. ONE LAST CONCERN WILL BE MINOR COASTAL FLOODING. TIDES CONTINUE TO RUN ABOUT A FOOT ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO JUST UNDER 2 FEET ABOVE NORMAL. A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR ALL COASTAL ZONES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS TO WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED SUNDAY MORNING TO SUNDAY AFTERNOON. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE OUTLOOK AREA THROUGH SUNDAY. ANOTHER ROUND OF HEAVY RAINFALL WILL LIKELY EARLY SUNDAY THROUGH SUNDAY AFTERNOON. IF THIS SECOND PERIOD OF RAINFALL OCCURS OVER THE AREA THAT SEES THE GREATEST VALUES ON SATURDAY...THEN THE FLASH FLOODING AND RIVER FLOODING RISK WILL INCREASE. MINOR COASTAL FLOODING WILL BE AN ISSUE AROUND ASTRONOMICAL HIGH TIDE EARLY SUNDAY MORNING. TIDES ARE EXPECTED TO RUN ABOUT A FOOT ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO JUST UNDER 2 FEET ABOVE NORMAL THROUGH EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. CAB
In the hours before
Special weather statement, Oct 31, 12:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT SAT OCT 31 2015
LAZ049-056-057-311800-
ASSUMPTION LA-ASCENSION LA-ST. JAMES LA-
1213 PM CDT SAT OCT 31 2015
...SPECIAL WEATHER STATEMENT...
AT 1212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BELLE ROSE...OR OVER DONALDSONVILLE...MOVING NORTHEAST AT 40
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK
ROTATION IS SHOWING UP ON RADAR SO WILL NEED TO WATCH THIS STORM
CLOSELY TO SEE IF INTENSIFIES.
LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...SORRENTO...BELLE ROSE AND GEISMER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3006 9111 3009 9111 3034 9093 3017 9071
2999 9103 3006 9110
TIME...MOT...LOC 1712Z 220DEG 33KT 3008 9104
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:02 AM CDT | Small Craft Advisory | LIX | 15 hr | |
| Oct 31, 11:46 AM CDT | River Flood Warning | LIX | Saint Tammany | 54 hr |
| Oct 31, 12:13 PM CDT | Special Weather Statement | LIX | Ascension | 47 min |
| Oct 31, 12:28 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 32 min |
| Oct 31, 1:17 PM CDT | Special Weather Statement | LIX | Livingston | 43 min |
| Oct 31, 1:21 PM CDT | Tornado Warning | LIX | Livingston | 24 min |
| Oct 31, 1:33 PM CDT | Tornado Warning | LIX | Tangipahoa | 42 min |
| Oct 31, 1:35 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 40 min |
| Oct 31, 1:38 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 22 min |
| Oct 31, 1:43 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 32 min |
| Oct 31, 1:55 PM CDT | Tornado Warning | LIX | Tangipahoa | 35 min |
| Oct 31, 2:03 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 27 min |
| Oct 31, 2:22 PM CDT | Tornado Warning | LIX | Saint Helena | 23 min |
| Oct 31, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 60 min |
| Oct 31, 3:05 PM CDT | Tornado Warning | LIX | Tangipahoa | 25 min |
| Oct 31, 3:23 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 37 min |
| Oct 31, 3:29 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 31 min |
| Oct 31, 4:02 PM CDT | Areal Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Oct 31, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Oct 31, 5:28 PM CDT | Special Marine Warning | LIX | 47 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.